Ecstasy

The effects

What ecstasy does to you depends on:

  • How much you take.
  • Your height and weight.
  • Your general health.
  • Your mood.
  • Your past experience with ecstasy.
  • Whether you use ecstasy on its own or with other drugs.
  • Whether you use alone or with others at home or at a party, etc.

Small amounts:

When you take a small amount of ecstasy, the effects can start within an hour and last up to six hours. Some effects may continue for up to 32 hours.

You may feel:

  • Very confident.
  • Close or affectionate to other people.
  • Anxious.
  • Paranoid (fear that others want to hurt you)

Effects on your body may include:

  • Your heart beats faster
  • Your blood pressure rises.
  • Your body temperature rises.
  • You sweat more.
  • Your body loses moisture (dehydration)
  • You grind your teeth or clench your jaw.
  • You feel sick in the stomach (nausea)

Large amounts:

If you take a large amount of ecstasy you might:

  • See, smell, hear or feel things that are not there
  • Feel as though you are floating.
  • Behave strangely – do or say things you normally would not.
  • Have a fit.
  • Vomit.

There is some evidence that you can have a hangover effect after the effects of ecstasy have worn off. Symptoms may include:

  • Not being hungry;
  • Sleep problems;
  • feeling depressed;
  • muscle aches;
  • finding it hard to concentrate.

Long term effects:

Not much is known about the long term effects of using ecstasy over a period of time. Long term effects may include damage to some of the body’s major organs (liver, heart, brain).

It is important to remember that being intoxicated on any drug or drugs can affect your decision making and can decrease the ability to consent to sex. This can lead to risky sexual behavior such as unprotected sex which may result in you contracting a sexually transmitted diseases such as HIV, Hepatitis or Chlamydia. You could also be exposed to the increased risk of sexual assault. Such behavior can have a devastating affect on your future.

 

overdose